Alert archive / Tennessee / Wind Chill Warnings in 2015

Wind Chill Warning 1, NWS Morristown, TN

January 7, 20158 counties in Tennessee; 5 counties in Virginia

NWS Morristown, TN issued this wind chill warning at Jan 7, 2015, 11:00 AM EST for 8 counties in Tennessee; 5 counties in Virginia. It took effect at Jan 7, 2015, 12:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 11:00 AM EST (16:00 UTC)
In effect from
Jan 7, 2015, 12:00 PM EST
Expired
Jan 8, 2015, 10:00 AM EST
In force
22 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS44 KMRX 071600
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 AM EST WED JAN 7 2015

...BITTER COLD WIND CHILLS BEGINNING THIS AFTERNOON AND EVENING...

.AN ARCTIC AIR MASS WILL BUILD INTO THE REGION TODAY BRINGING
UNSEASONABLY COLD AIR THIS AFTERNOON INTO THURSDAY. THIS COLD AIR
WILL COMBINE WITH THE WINDS TO PRODUCE VERY COLD VERY LOW WIND
CHILL VALUES ACROSS THE AREA...WITH THE COLDEST VALUES OVER THE
HIGHER ELEVATIONS.  

TNZ018-041-043-045-047-072-074-087-VAZ002-006-008-080000-
/O.UPG.KMRX.WC.Y.0001.150107T1700Z-150108T1400Z/
/O.NEW.KMRX.WC.W.0001.150107T1700Z-150108T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
WISE...NORTON...LEBANON...ABINGDON
1100 AM EST WED JAN 7 2015

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...WIND CHILL VALUES DROPPING TO 5 BELOW TO 20 BELOW ZERO AT
  TIMES.

* TIMING...THIS AFTERNOON THROUGH EARLY THURSDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN QUICKLY LEAD TO FROST BITE AND
  HYPOTHERMIA IF EXTRA PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THESE
CONDITIONS CAN QUICKLY RESULT IN FROST BITE...AND CAN LEAD TO
HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE
VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-080000-
/O.NEW.KMRX.WC.Y.0002.150108T0000Z-150108T1500Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON
1100 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST THURSDAY. 

* EVENT...WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO CAN BE
  EXPECTED AT TIMES. 

* TIMING...TONIGHT INTO EARLY THURSDAY.  

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

NCZ060-061-TNZ012>014-035-081-082-098-102-VAZ001-005-080000-
/O.NEW.KMRX.WC.Y.0002.150108T0000Z-150108T1500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...GATE CITY
1100 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 10 AM EST /9 AM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 10 AM EST /9 AM CST/ THURSDAY. 

* EVENT...WIND CHILL VALUES OF ZERO TO 15 BELOW ZERO CAN BE
  EXPECTED AT TIMES.  

* TIMING...TONIGHT INTO EARLY THURSDAY. 

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
3 follow-up statements
326 
WWUS44 KMRX 072006
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EST WED JAN 7 2015

...BITTER COLD WIND CHILLS BEGINNING THIS AFTERNOON AND EVENING...

.AN ARCTIC AIR MASS WILL CONTINUE TO BUILD INTO THE REGION THIS
EVENING BRINGING VERY COLD AIR THAT WILL LINGER INTO THURSDAY.
THIS COLD AIR WILL COMBINE WITH THE WINDS TO PRODUCE VERY LOW WIND
CHILL VALUES ACROSS THE ENTIRE AREA...WITH THE COLDEST VALUES
OCCURRING OVER THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-VAZ002-006-008-080415-
/O.CON.KMRX.WC.W.0001.000000T0000Z-150108T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
WISE...NORTON...LEBANON...ABINGDON
306 PM EST WED JAN 7 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* EVENT...WIND CHILL VALUES DROPPING TO 5 BELOW TO 20 BELOW ZERO 
  AT TIMES. 

* TIMING...THROUGH EARLY THURSDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN QUICKLY LEAD TO FROST BITE 
  AND HYPOTHERMIA IF EXTRA PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THESE
CONDITIONS CAN QUICKLY RESULT IN FROST BITE...AND CAN LEAD TO
HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE
VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-080415-
/O.CON.KMRX.WC.Y.0002.150108T0000Z-150108T1500Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON
306 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST THURSDAY...

* EVENT...WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...TONIGHT INTO EARLY THURSDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

NCZ060-061-TNZ012>014-035-081-082-098-102-VAZ001-005-080415-
/O.CON.KMRX.WC.Y.0002.150108T0000Z-150108T1500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...GATE CITY
306 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 10 AM EST /9 AM CST/ THURSDAY...

* EVENT...WIND CHILL VALUES OF ZERO TO 15 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...TONIGHT INTO EARLY THURSDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
069 
WWUS44 KMRX 080437
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 PM EST WED JAN 7 2015

...BITTER COLD WIND CHILLS CONTINUE OVERNIGHT...

.AN ARCTIC AIR MASS WILL CONTINUE TO BUILD INTO THE REGION EARLY
THIS MORNING BRINGING VERY COLD AIR THAT WILL LINGER THROUGH
THE DAY. THIS COLD AIR WILL COMBINE WITH THE WINDS TO PRODUCE VERY
LOW WIND CHILL VALUES ACROSS THE ENTIRE AREA...WITH THE COLDEST
VALUES OCCURRING OVER THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-VAZ002-006-008-081500-
/O.CON.KMRX.WC.W.0001.000000T0000Z-150108T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
WISE...NORTON...LEBANON...ABINGDON
1137 PM EST WED JAN 7 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* EVENT...WIND CHILL VALUES DROPPING TO 5 BELOW TO 20 BELOW ZERO 
  AT TIMES. 

* TIMING...THROUGH EARLY TOMORROW MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN QUICKLY LEAD TO FROST BITE 
  AND HYPOTHERMIA IF EXTRA PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THESE
CONDITIONS CAN QUICKLY RESULT IN FROST BITE...AND CAN LEAD TO
HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE
VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-081500-
/O.CON.KMRX.WC.Y.0002.000000T0000Z-150108T1500Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON
1137 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* EVENT...WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...THROUGH EARLY TOMORROW MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

NCZ060-061-TNZ012>014-035-081-082-098-102-VAZ001-005-081500-
/O.CON.KMRX.WC.Y.0002.000000T0000Z-150108T1500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...GATE CITY
1137 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THURSDAY...

* EVENT...WIND CHILL VALUES OF ZERO TO 15 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...THROUGH EARLY TOMORROW MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
694 
WWUS44 KMRX 080833
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 AM EST THU JAN 8 2015

...FRIGID WIND CHILLS CONTINUE EARLY THIS MORNING...

.AN ARCTIC AIR MASS RESIDES OVER THE REGION THIS MORNING. THIS
COLD AIR WILL COMBINE WITH A NORTHERLY WIND TO PRODUCE VERY LOW
WIND CHILL VALUES ACROSS THE ENTIRE AREA...WITH THE COLDEST VALUES
OCCURRING OVER THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-VAZ002-006-008-081500-
/O.CON.KMRX.WC.W.0001.000000T0000Z-150108T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
WISE...NORTON...LEBANON...ABINGDON
333 AM EST THU JAN 8 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* EVENT...WIND CHILL VALUES AROUND BELOW TO 20 BELOW ZERO AT
  TIMES.

* TIMING...THROUGH MID MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN QUICKLY LEAD TO FROST BITE 
  AND HYPOTHERMIA IF EXTRA PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THESE
CONDITIONS CAN QUICKLY RESULT IN FROST BITE...AND CAN LEAD TO
HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE
VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-081500-
/O.CON.KMRX.WC.Y.0002.000000T0000Z-150108T1500Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON
333 AM EST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* EVENT...WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...THROUGH MID MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

NCZ060-061-TNZ012>014-035-081-082-098-102-VAZ001-005-081500-
/O.CON.KMRX.WC.Y.0002.000000T0000Z-150108T1500Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...GATE CITY
333 AM EST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING...

* EVENT...WIND CHILL VALUES OF ZERO TO 15 BELOW ZERO CAN BE 
  EXPECTED AT TIMES. 

* TIMING...THROUGH MID MORNING.

* IMPACTS...WIND CHILLS THIS LOW CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 10:48 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 7, 10:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1048 AM EST WED JAN 7 2015

.DISCUSSION...SNOW SHOWERS AND FLURRIES SHOWING UP ON RADAR AND
TRYING TO MOVE INTO OUR AREA. MOST AREAS UNLIKELY TO SEE MEASURABLE
LIQUID PRECIP...BUT SNOW WILL BE HIGH RATIO AND A DUSTING OR MORE
POSSIBLE IN SPOTS. WILL INCREASE MENTION OF FLURRIES AND SNOW
SHOWERS...AND INCLUDE MENTION OF LOCAL ACCUMULATIONS UP TO AN INCH
IN SOME HIGHER ELEVATION AREAS. WIND CHILL VALUES TONIGHT WILL BE
BORDERLINE FOR A WIND CHILL ADVISORY IN VALLEY AREAS...BUT SHOULD
EASILY MEET CRITERIA OVER PORTIONS OF THE PLATEAU AND SW NC (HIGHER
ELEVATIONS). ALSO APPEARS WARNING CRITERIA WILL BE MET IN SOME OF
THE HIGHER ELEVATIONS OF THE MOUNTAINS. WILL UPGRADE CURRENT
ADVISORY TO A WARNING AND POST AN ADVISORY ELSEWHERE. UPDATE OUT
SOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             33  10  29  19 /  20   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  30   7  26  17 /  20   0   0   0
OAK RIDGE, TN                       29   7  25  17 /  20   0   0   0
TRI CITIES AIRPORT, TN              28   5  25  14 /  30   0   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR CHEROKEE-CLAY.

TN...WIND CHILL WARNING UNTIL 10 AM EST THURSDAY FOR BLOUNT SMOKY
     MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
     MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
     MONROE-UNICOI.

     WIND CHILL ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 10
     AM EST /9 AM CST/ THURSDAY FOR ANDERSON-BLEDSOE-BRADLEY-
     CAMPBELL-CLAIBORNE-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
     HANCOCK-HAWKINS-JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
     MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST
     COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-
     SEQUATCHIE-SULLIVAN-UNION-WASHINGTON TN-WEST POLK.

VA...WIND CHILL WARNING UNTIL 10 AM EST THURSDAY FOR RUSSELL-
     WASHINGTON-WISE.

     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR LEE-SCOTT.

&&
Hazardous weather outlook, Jan 7, 3:45 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EST WED JAN 7 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
345 AM EST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A VERY COLD AIR MASS WILL BUILD INTO THE AREA LATER TODAY...WITH
HIGH TEMPERATURES AS COLD AS THE TEENS IN SOME OF THE HIGHER
TERRAIN AND MAINLY 20S ACROSS MUCH OF THE REMAINDER OF THE FORECAST
AREA. WIND CHILLS WILL DROP BELOW ZERO AS EARLY AS THIS AFTERNOON
AND EVEN LOWER TONIGHT IN THE MOUNTAINS. STRONGER WINDS ALOFT WILL
IMPACT THE MOUNTAINS OF SOUTHWESTERN VIRGINIA AND EXTREME EASTERN
TENNESSEE GENERATING WIND CHILL TEMPERATURES OF AROUND -5 TO -15
DEGREES.

A WIND CHILL ADVISORY HAS BEEN POSTED FOR THESE HIGHER TERRAIN
AREAS FROM NOON EST TODAY THROUGH 9AM EST THURSDAY.

TEMPERATURES WILL REMAIN BELOW NORMAL ALL THE WAY THROUGH THE END
OF THE WEEK...ALTHOUGH THE COLDEST NIGHT WILL BE TONIGHT AS LOWS
DROP TO THE SINGLE DIGITS IN THE FRIGID AIRMASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 7, 7:00 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 AM EST WED JAN 7 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-072000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
700 AM EST WED JAN 7 2015

...COLDEST AIR OF THE WINTER SEASON WILL BE MOVING INTO THE REGION
TODAY AND TONIGHT...

AN ARCTIC AIRMASS WILL BE MOVING INTO THE SOUTHERN APPALACHIANS
THIS AFTERNOON INTO THE OVERNIGHT HOURS LIMITING HIGH TEMPERATURES
TO THE 20S WITH SOME LOWER 30S POSSIBLE NEAR THE GEORGIA BORDER.
HIGHS WILL ACTUALLY OCCUR THIS MORNING WITH STEADY OR SLOWLY
FALLING TEMPERATURES DURING THE AFTERNOON. THE DENSE COLD AIR WILL
CREATE A HIGHER SURFACE PRESSURE AS IT BUILDS SOUTHEAST WHICH WILL
CAUSE AN INCREASE IN THE PRESSURE GRADIENT AND THUS...AN INCREASE
IN WIND SPEED ACROSS THE FORECAST AREA.

THE COMBINATION OF STRONGER WESTERLY WINDS AROUND 10-20 MPH WITH
SOME HIGHER GUSTS WILL GENERATE SOME RATHER UNCOMFORTABLE WIND
CHILL INDICES. THROUGHOUT THE DAY...BUT ESPECIALLY THIS AFTERNOON
INTO TONIGHT...WHEN THE WIND REALLY STRENGTHENS AND THE COLDER AIR
STARTS TO STREAM INTO THE REGION WIND CHILL INDICES WILL DROP TO
AROUND 10 TO 15 WHILE THE MOUNTAIN INDICES WILL DROP TO AROUND
ZERO. TONIGHT...WHEN TEMPERATURES FALL THROUGH THE TEENS INTO THE
SINGLE DIGITS...INDICES WILL DROP TO BETWEEN FIVE BELOW TO AROUND 5
ABOVE IN THE VALLEY WITH INDICES AS LOW AS 15 BELOW IN THE
MOUNTAINS.

THE COMBINATION OF COLD AIR AND WINDS WILL COMBINE TO GENERATE
VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  THOSE
VENTURING OUTDOORS SHOULD DRESS WARMLY...AND LIMIT THEIR TIME
OUTDOORS.

ALSO...ENSURE WATER PIPES ARE PROPERLY PROTECTED FROM THE
COLD...AND MAKE SURE OUTDOOR ANIMALS HAVE ADEQUATE SHELTER.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 11:00 AM ESTWind Chill AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more23 hr

Nearby

Wind Chill Warnings in Tennessee, 2015Wind Chill Warnings in Virginia, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.